Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 13, 2025, 1:36 AM CDT for Anderson County, Coffey County, Franklin County, Kansas. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:36 AM CDT (06:36 UTC)
- In effect from
- Apr 13, 2025, 8:00 AM CDT
- Expired
- Apr 13, 2025, 11:52 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS
The radar
The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WWUS73 KTOP 130636 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 136 AM CDT Sun Apr 13 2025 KSZ056-058-059-131900- /O.NEW.KTOP.WI.Y.0007.250413T1300Z-250413T1900Z/ Franklin-Coffey-Anderson- Including the cities of Burlington, Ottawa, Lebo, and Garnett 136 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Anderson, Coffey, and Franklin Counties. * WHEN...From 8 AM this morning to 2 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving, and secure outdoor objects. && $$
1 follow-up statement
679 WWUS73 KTOP 131652 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1152 AM CDT Sun Apr 13 2025 KSZ056-058-059-131800- /O.CAN.KTOP.WI.Y.0007.000000T0000Z-250413T1900Z/ Franklin-Coffey-Anderson- Including the cities of Burlington, Lebo, Garnett, and Ottawa 1152 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IS CANCELLED... The winds are expected to remain gusty this afternoon but widespread gusts to advisory criteria are no longer expected. $$ BD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:17 AM CDT, 1 hour 19 minutes earlier. Its key messages:
- There will be an elevated fire danger Sunday afternoon with a wind shift to the northwest.
- After above normal temperatures Sunday afternoon, elevated post frontal showers may develop (20-30% chance) in the late evening and overnight hours.
- An amplified storm system Thursday night into Friday has the potential to bring strong to severe storms across the region.
Area forecast discussion, Apr 13, 12:17 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1217 AM CDT Sun Apr 13 2025 .KEY MESSAGES... - There will be an elevated fire danger Sunday afternoon with a wind shift to the northwest. - After above normal temperatures Sunday afternoon, elevated post frontal showers may develop (20-30% chance) in the late evening and overnight hours. - An amplified storm system Thursday night into Friday has the potential to bring strong to severe storms across the region. && .DISCUSSION... Issued at 233 PM CDT Sat Apr 12 2025 Early this afternoon an upper level ridge extended from far west TX, northeast across western KS into central NE. Stronger southwesterly mid level flowing across the central Rockies has lead to a deepening lee sfc trough across eastern CO, extending southward along the TX/NM border. The resulting surface pressure gradient has caused gusty southerly winds across eastern KS. Tonight through Sunday: The numerical models show an H5 trough across the Pacific Northwest, which will move across the northern Plains on Sunday. The resulting low-level CAA across the northern Plains will push a surface front southeast across the CWA during the mid morning to early afternoon hours. Winds will switch to the northwest and may decrease slightly through the afternoon hours. The slightly colder air will lag behind the initial wind shift of the front. Highs on Sunday will reach the mid to upper 80s across east central KS with slightly cooler temperatures in the lower to mid 80s across the remainder of the CWA. The southern extend of the H5 trough moving southeast across the northern Plains into the upper Midwest will amplify providing ascent late Sunday night into Monday night for scattered rainshowers (15 to 30 percent). If there is enough instability, there could be a clap of thunder. Monday through Thursday: Any lingering rain showers Monday morning will shift east across MO. A surface ridge of high pressure will build southward across the Plains cooling highs down into the 60s on Monday. As the surface ridge shifts southeast of the area, southerly winds will warm high temperatures into the 70s on Tuesday with lower to mid 80s by Wednesday. Wednesday night through Thursday, an H5 trough will move onshore across souther CA and shift east into the southwestern US on Thursday. A lee trough will deepen across the central and southern Plains on Thursday causing southerly winds to increase to 20 to 25 MPH with gusts of 30 to 35 MPH during the afternoon hours. Strong WAA will help highs to reach the mid 80s to around 90 degrees. Surface based storms may develop across southwest KS during the afternoon and evening hours of Thursday. Thursday night through Friday: A deep H5 low will develop across the western US and act as an upstream kicker, to kick the H5 trough across the southwest US northeast into the Plains. The thunderstorms that develop across southwest and central KS Thursday night will move northeast across eastern KS early Monday morning into the late morning hours. Some of these storms may be strong to severe but they may become more elevated overnight with severe hail and isolated wind gusts being the primary hazard. The GFS model has a similar solution to the GFS but shows the southwest H5 trough being kicked out as less amplified H5 trough. A surface cold front will push southeast across the CWA late Friday morning into the early afternoon hours. Showers and storms will develop along the front across southeast KS and western MO. These are still 126 hour model runs and things could change Saturday: The amplified western US H5 trough will dig south-southeast into the southwestern US by Saturday night. A surface ridge of high pressure will build southeast across eastern KS, brining cooler and drier conditions, with highs in the 60s. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1217 AM CDT Sun Apr 13 2025 Limited moisture is forecast to keep VFR conditions at the terminals. Models still show mid level frontogenesis passing by late Sunday. But moisture remains rather limit and the probabilities of anything more than a trace are low (less than 20 percent). Winds are the main concern and forecast soundings from the RAP/NAM continue to show turbulent mixing within the boundary layer through the night. There haven't been a lot of gusts so far this evening, but obs to the west are beginning to gust and think this will also occur at the terminals mitigating a sharp change in wind speed and/or direction. Nevertheless the boundary layer will be turbulent and will continue to monitor trends. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gargan AVIATION...Wolters
Hazardous weather outlook, Apr 12, 2:47 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 247 PM CDT Sat Apr 12 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-132000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 247 PM CDT Sat Apr 12 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.